Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 70, NWS Brownsville, TX

December 27, 2021

NWS Brownsville, TX issued this small craft advisory at Dec 27, 2021, 2:58 PM CST. It took effect at Dec 28, 2021, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2021, 2:58 PM CST (20:58 UTC)
In effect from
Dec 28, 2021, 12:00 AM CST
Expired
Dec 28, 2021, 12:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

039 
WHUS74 KBRO 272058
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
258 PM CST Mon Dec 27 2021

GMZ150-155-170-175-280600-
/O.NEW.KBRO.SC.Y.0070.211228T0600Z-211228T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
258 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and seas
  5 to 7 feet expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
483 
WHUS74 KBRO 280344
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
944 PM CST Mon Dec 27 2021

GMZ150-155-170-175-281200-
/O.CON.KBRO.SC.Y.0070.211228T0600Z-211228T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
944 PM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
580 
WHUS74 KBRO 280953
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
353 AM CST Tue Dec 28 2021

GMZ150-155-170-175-281800-
/O.CON.KBRO.SC.Y.0070.000000T0000Z-211228T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
353 AM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds around 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

&&

$$
530 
WHUS74 KBRO 281803
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1203 PM CST Tue Dec 28 2021

GMZ150-155-170-175-281915-
/O.EXP.KBRO.SC.Y.0070.000000T0000Z-211228T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1203 PM CST Tue Dec 28 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Observations at buoy 42020 the past several hours have shown 
winds under 20 knots and seas running at 3 to 6 feet. As a 
result, let the Small Craft Advisory expire. Small craft should 
continue to exercise caution, especially on the offshore waters.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 2:52 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 27, 2:52 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
252 PM CST Mon Dec 27 2021

.SHORT TERM (Now through Tuesday night): Mid-level ridging in the
Gulf of Mexico keeps our southerly flow consistent through the
short term period. Have issued an SPS for Cameron, Willacy, and
southern Hidalgo counties until 5pm today for sustained winds of
25 to 30 mph with gusts around 35 to 40 mph possible. Winds will
be calmer after sunset with clouds to return overnight again.
Winds in the western portion of the CWA will be very light which
will increase the possibility of fog in the Brush Country and in
the Upper Valley overnight. Lows are expected to be in the mid to
upper 60s across the area for tonight. Have also issued a Small
Craft Advisory for all of our Gulf Waters from midnight until
the afternoon.

As for Tuesday, the ridge situated in the Gulf looks to move
further east leaving us with mostly zonal flow by tomorrow
evening. High temperatures look to be about the same as today with
Deep South Texas in the mid to upper 80s. Winds will still be
gusty for most of the day tomorrow with gusts up to 25 kts until
the ridge moves out of the area and winds become more calm. Light
winds and mostly clear skies will give all of the CWA a favorable
environment for patchy fog formation into Wednesday morning.
Tuesday's lows are forecast to be in the mid to upper 60s again.

&&

.LONG TERM (Wednesday through Monday): The first part of the long
term, Wednesday through Saturday, will be warm and at times
breezy, courtesy of a retreating mid-level ridge and broad surface
high pressure. High temperatures will be mostly in the 80s for
non- coastal areas, perhaps getting close to 90 out west. This
could jeopardize a few high temperature records this week. Most
records for the BRO/HRL/MFE sites are in the upper 80s, so records
will not be out of the realm of possibility.

Broad upper troughing will take over the western United States
the latter half of the week, promoting a southwest flow over the
CWA, though surface high pressure will still control local
conditions. A weak front will slide into the northern sections on
Wednesday, weakening the pressure gradient and consequently the
winds. This will be temporary and by Thursday Plains low pressure
will help get south winds going again over the area. An initial
mid level trough will dig south to Northwest mexico, but this
feature will quickly get picked up by a West Coast trough moving
into the Desert Southwest. Mid-level ridging subsequently builds
over the West with what looks like a mix of Plains cold air and
Inter- mountain West cold air. Both appear to originally source
from Northwest Canada.

Hence, a cold front will trundle through the CWA Saturday night
to Sunday morning, bringing a large downward swing in temperatures
and two or three days of colder, yet mostly dry weather. The
inherited forecast featured a downward adjustment in temperatures
in the neighborhood of the weekend front, reflecting individual
models catching on to the evolving solution. Did not make
significant additional changes for this package, as the current
forecast "splits the difference" between the GFS and the ECMWF.
However, noticed that the ECMWF is colder and blends may trend
colder. Would like to wait another run before making additional
downward adjustments to temperatures. At this point we are already
looking at a 20 to 25 degree temperature swing in a couple of
days. Rain chances are looking meager with the Sunday front, and
the front will be through the area fairly quickly. Breezy
northwest to north winds will follow on Sunday, and RH values will
tank to where there could be a fire weather threat Sunday
afternoon. High temperatures on Sunday and Monday will be in the
60s, with Monday morning low temperatures well below average,
dipping into the 30s north (Brush County) to the 40s south and
southeast (RGV).

&&

.MARINE:

Today through Tuesday Night): Surface high pressure dominating
over the Gulf Waters will continue to bring us southeasterly flow.
A Small Craft Advisory has been issued from midnight tonight
until tomorrow afternoon (06z-18z) due to sustained 20 kts over
all of the Gulf Waters. Winds die down tomorrow evening and seas
should begin to relax as well.

Wednesday through Saturday Night...Moderate southeast to south
winds and moderate to high seas will prevail Wednesday. A brief
respite will occur Wednesday night to Thursday or Thursday night
as a weak front stalls and washes out over the area, weakening the
gradient. Marine conditions will turn less favorable again
Thursday night through Saturday night as southeast to south winds
become at first fresh and then strong while seas build. A cold
front will move through the waters Sunday morning, bringing small
craft advisory conditions to low end gale conditions in its wake.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  82  68  83 /   0   0   0   0
BROWNSVILLE          69  84  69  87 /   0   0   0   0
HARLINGEN            66  85  68  86 /   0   0   0   0
MCALLEN              65  87  66  88 /   0   0   0   0
RIO GRANDE CITY      62  87  63  90 /   0   0   0   0
SOUTH PADRE ISLAND   70  77  71  78 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from midnight tonight to noon CST Tuesday
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

54-BHM/65-Soria
Hazardous weather outlook, Dec 27, 3:48 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
348 AM CST Mon Dec 27 2021

TXZ248>257-351-353-281000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
348 AM CST Mon Dec 27 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

A 15 to 25 degree temperature drop between Saturday afternoon and
Sunday afternoon is possible following a cold front sometime
Saturday night into Sunday.

An elevated fire weather threat is possible Sunday due to gusty
winds and low relative humidity values following a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-281000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
348 AM CST Mon Dec 27 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories may be needed Tuesday night.

Gale force winds are possible Saturday night into Sunday following
a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 27, 1:34 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
134 PM CST Mon Dec 27 2021

TXZ253>257-272300-
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
134 PM CST Mon Dec 27 2021

...STRONG SOUTH SOUTHEAST WINDS THIS AFTERNOON...

Strong southeast to south winds will continue across mainly the
Lower and Mid Valley the remainder of the afternoon and into the
early evening hours. Sustained winds of 25 to 30 mph with gusts
to around 35 to 40 mph will be possible.

Strong, gusty winds could blow around unsecured objects, blow down
tree limbs, and cause a few power outages. Use extra caution when
driving, especially if operating a high profile vehicle in cross
winds. Secure outdoor objects.

Soria

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.